Notices
Results 1 to 5 of 5

Thread: first-aid

  1. #1 first-aid 
    Forum Sophomore Hymenophyllum's Avatar
    Join Date
    May 2013
    Location
    Somewhere over the rainbow
    Posts
    170
    Today I was a witness in the resuscitation of an elderly woman. Paramedics were trying to make her breathe but it had to take a long time. My question is related to actions performed by them. They started normal procedure, but it didn't work out, so they glued something to the woman's stomach and other parts of the body (i do not know how to call this in english). I am not sure if it was a defibrillator, but I suppose it was. It didn't work too, so suddenly one of paramedics started shaking his hand for a reason I can't understand. What was he doing? Something associated with injection? I wasn't able to see what was that for.


    Last edited by Hymenophyllum; April 15th, 2014 at 08:11 AM.
    He is numb from his toes down
    Reply With Quote  
     

  2.  
     

  3. #2  
    Moderator Moderator
    Join Date
    Nov 2011
    Location
    city of wine and roses
    Posts
    6,222
    It was probably a syringe with an adrenaline shot in it.

    They would certainly have used a defibrillator if CPR wasn't working.

    The usual escalating routine involves CPR, inserting a tube to administer intravenous fluids, defibrillation, adrenaline.


    "Courage is what it takes to stand up and speak; courage is also what it takes to sit down and listen." Winston Churchill
    "nature is like a game of Jenga; you never know which brick you pull out will cause the whole stack to collapse" Lucy Cooke
    Reply With Quote  
     

  4. #3  
    Forum Sophomore Hymenophyllum's Avatar
    Join Date
    May 2013
    Location
    Somewhere over the rainbow
    Posts
    170
    What if CPR, defibrillator and adrenaline won't help (I do not know how the situation ended)?
    He is numb from his toes down
    Reply With Quote  
     

  5. #4  
    Life-Size Nanoputian Flick Montana's Avatar
    Join Date
    Jul 2012
    Location
    Flatland
    Posts
    5,438
    Quote Originally Posted by Hymenophyllum View Post
    What if CPR, defibrillator and adrenaline won't help (I do not know how the situation ended)?
    In all likelihood, death.
    "Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us." -Calvin
    Reply With Quote  
     

  6. #5  
    Forum Freshman DogLady's Avatar
    Join Date
    Jul 2013
    Posts
    89
    The old moniker for remembering advanced cardiac life support was 'shock-shock-shock-everybody shock. Little shock. Big shock. Bigger shock.' Shocks refer to defibrillation. Most cases of adult cardiac arrest are due to ventricular fibrillation. The sooner the shock to defibrillate, the better. 'everybody' refers to epinephrine, which helps sensitize the myocardium to electricity. This is followed by escalating doses of electricity to defibrillate.

    In the case you described, it sounds like the started CPR, then attached EKG electrodes (gluing things to parts of the body - 2 to 3 chest leads). Alternatively, they may have been applying the 2 electrodes of an automatic defibrillator. If repeated shocks and epinephrine and cpr don't work, not much else will, unless there is some treatable cause to the heart attack (such as hypovolemia or cardiac tamponade, or tension pneumothorax).
    Reply With Quote  
     

Similar Threads

  1. Replies: 80
    Last Post: September 21st, 2012, 08:35 AM
  2. waste for foreign aid
    By marcusclayman in forum Environmental Issues
    Replies: 9
    Last Post: November 16th, 2009, 11:51 AM
  3. Replies: 12
    Last Post: April 10th, 2009, 09:29 PM
  4. Kool-Aid didn’t kill those people.
    By coberst in forum Philosophy
    Replies: 4
    Last Post: November 28th, 2007, 06:18 AM
Bookmarks
Bookmarks
Posting Permissions
  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •